i just started taking prozac about 4days ago. ive never been on any medication before. ive just been depressed lately and cant seem to get out of it. since starting prozac ive had headaches and am very tired. i just feel pretty out of it and dont have energy to do anything. is this going to go away or would i just be better to stop taking it?? thanks for your help!!
31 Jul 2011
It can take a few weeks for it to significantly help with your depression, you didn't mention how much they started you on. If it is more than 10 mgs, you may need to go down to the lowest dose and move up if you need to. Each person is different but usually it gives you some energy, call your dr tomorrow and discuss the fatigue and headache. I hope you feel better soon. Patti
1 Aug 2011
You are experiencing common side effects of the Prozac which will subside with continued use so hang in there. It may take a couple of weeks for the side effects to complete resolve and another couple of weeks for the Prozac to reach maximum effectiveness so don't give up hope yet. Give it a month, if you don't feel better by then, you may have to try a different antidepressant. Different antidepressant work for different people. It is not a one size fits all deal. Unfortunately it is a trial and error sort or process. Hang in there and give it time.
2 Aug 2011
it is completely safe just to stop taking it after 4 days. either the symptoms will continue to get better or will worsen. Like LaurieShay said, it's not one size fits all. i had a friend who had to stop it after 2 days because it made him want to put his fist through a wall. the depression part you're talking about is the only major concern i have... there are side effects of antidepressants that actually cause worse depression, and this is when you need to notify your dr. immediately. i would recommend either zoloft or pristiq if you want to change meds. all meds, especially when you're sensitive to medication period--you will feel the effects at first. use your good judgement and definitely talk to your dr.
5 Aug 2011
I would give the prozac more time,what you are experiencing is the side effects of the med,but it will go away within a few days and you will start to notice a change in your mood within 3-4weeks hopefully.
Best of luck with it,hope it works well for you,
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Have been taking prozac for three days, each day approximately 4 hours after taking it I have been getting headaches. Do the headaches/side effects ...
I have a headache every morning. I have only ben taking the medication for less than a week. Will I adjust to it and stop the headaches?
I have been taking 20mg of prozac at night for the past 11 weeks since the birth of my son. For the past two weeks i have been very dizzy and nauseas ...
hello can anyone tell me why I am having bad nightmares on this prozac 40mg a day .I have been on it for a couple months and still havin bad ...
I've been off of prozac for for 3 1/2 months. I find myself crying all the time. Is this normal and when will it stop. I was on it for about 14 ...